Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS Raleigh, NC

June 22, 2011Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2011, 12:56 AM EDT for Alamance County, Guilford County, North Carolina. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2011, 12:56 AM EDT (04:56 UTC)
Expired
Jun 22, 2011, 1:31 AM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 1:05 AM EDTTSTM WND DMG2 E Greensboro, NCPOWERLINES DOWN 800 BLOCK OF GREGORY ST.
Jun 22, 1:05 AM EDTTSTM WND DMG3 E Greensboro, NCPOWERLINES DOWN 500 BLOCK OF HOMELAND AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1052 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2000 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WUUS52 KRAH 220456
SVRRAH
NCC001-081-220545-
/O.NEW.KRAH.SV.W.0170.110622T0456Z-110622T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1256 AM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 AM EDT

* AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAKE TOWNSEND...OR OVER GREENSBORO...
  MOVING NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCLEANSVILLE...
  MONTICELLO...
  ALTAMAHAW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3625 7945 3591 7942 3597 7981 3624 7992
      3625 7966 3625 7964
TIME...MOT...LOC 0456Z 234DEG 22KT 3612 7976

$$

WSS
2 follow-up statements
473 
WWUS52 KRAH 220520
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
120 AM EDT WED JUN 22 2011

NCC001-081-220545-
/O.CON.KRAH.SV.W.0170.000000T0000Z-110622T0545Z/
ALAMANCE NC-GUILFORD NC-
120 AM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR EASTERN GUILFORD AND WESTERN ALAMANCE COUNTIES...

AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MONTICELLO...OR 10 MILES SOUTHWEST OF CAMP SPRINGS...MOVING NORTHEAST
AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BURLINGTON...GLEN RAVEN
AND ALTAMAHAW.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3625 7945 3591 7942 3596 7975 3624 7976
      3625 7966
TIME...MOT...LOC 0520Z 234DEG 22KT 3621 7961

$$

WSS
680 
WWUS52 KRAH 220531
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 AM EDT WED JUN 22 2011

NCC001-081-220538-
/O.CAN.KRAH.SV.W.0170.000000T0000Z-110622T0545Z/
ALAMANCE NC-GUILFORD NC-
131 AM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUILFORD AND WESTERN
ALAMANCE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3625 7945 3591 7942 3596 7975 3624 7976
      3625 7966
TIME...MOT...LOC 0528Z 234DEG 22KT 3623 7956

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:40 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 21, 11:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1140 PM EDT TUE JUN 21 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING
THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER
TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND
THURSDAY WILL BRING ANOTHER ROUND OF LATE DAY THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1125 PM TUESDAY...

COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES
AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION
AND EVOLUTION.

FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A
LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE
ACROSS THE COASTAL PLAIN AND TRIANGLE AREA. THE SMOKE ARRIVED WITH A
LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE
BEEN AS LOW AS 1/2 OF A MILE AT KRWI AND 1 1/2 MILES AT KRDU. OUT
FLOW FROM SCATTERED THUNDERSTORMS HAVE HELPED TO IMPROVE
VISIBILITIES ACROSS THE TRIANGLE AREA BUT THIS MAY BE TEMPORARY. AS
WINDS SUBSIDE...VISIBILITIES WILL LIKELY DETERIORATE. THE SMOKE WILL
LIKELY BE THICKEST OVER SECTIONS OF
WAYNE...WILSON...JOHNSTON...HALIFAX...EDGECOMBE AND NASH COUNTIES.

CONVECTION FIRED THIS EVENING ALONG INSTABILITY AXIS AND HAS
MAINTAINED INTO THE LATE EVENING HOURS AS A WEAK MID-UPPER LEVEL
TROUGH LIFTS E-NE ACROSS EASTERN TN-NE GA INTO UPSTATE SC. WHILE AIR
MASS HAS BEEN WORKED OVER...BLENDED TOTAL PRECIP WATER SATELLITE
PRODUCT INDICATES PW VALUES AROUND 1.7 INCHES. DUE TO AVAILABLE
MOISTURE AND SLIGHT INSTABILITY...EXPECT SCATTERED CONVECTION TO
CONTINUE THROUGH MOST OF THE NIGHT...MORE SO SOUTH AND WEST VERSUS
NE. -WSS

ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S
TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO
NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL
GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR
A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE
HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH
THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST
DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE
NW PIEDMONT. -BLAES

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...

WEDNESDAY NIGHT:
THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER
WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN
BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING
SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER
THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH
STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING
FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE
TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE
MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF
CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO
SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC
FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP
FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK
PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH
MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO
TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL
LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES...
EXPECT BALMY LOWS IN THE LOWER/MID 70S.

THURSDAY:
THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE
NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT
OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS
DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON
THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00"
PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85".
ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS...
WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE
GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE
AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A
RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA
AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS
H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU
AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS.
THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE
SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY.
WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF
SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE
PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF
GFS THERMODYNAMIC PROFILES ARE  ON THE RIGHT TRACK WE WOULD LIKELY
BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE
AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE
DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR
89-94F.

THURSDAY NIGHT:
THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER
GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW
ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC
AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY
DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY
LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20%
CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH
THE WEEKEND...

THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT
LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD
JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN
VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE
FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI
EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI
NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE
TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL
PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER
80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT.

THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5
RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5
TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS.
GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK
TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT
INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME
DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT
HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO
LOWER 70S. -VINCENT

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY
AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION.

SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO
CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT
KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING
BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN
CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD
POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST
CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN
SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR
VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI
AROUND SUNRISE.

IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS
AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT
ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR
TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS
NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG
WITH IFR/LIFR CONDITIONS.

OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH
ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE.

OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS
AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES

&&

.CLIMATE...
TEMPERATURE RECORDS FOR JUNE 21-23:

RDU

DATE        |   MAX T    YEAR  | HIGH MIN  YEAR
------------------------------------------------
WED JUN 22  |   100      1981  |   77      1981
THU JUN 23  |   100      1986  |   73    2010/1996

GSO

DATE        |   MAX T   YEAR   | HIGH MIN  YEAR
------------------------------------------------
WED JUN 22  |    99     1933   |   75      1981
THU JUN 23  |    97     1988   |   73      2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS/BLAES
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BSD/BLAES
CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT TUE JUN 21 2011

NCZ024-025-040>042-076>078-088-089-221800-
ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND-
SAMPSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL
REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY
ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-073>075-083>086-221800-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-HOKE-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT
TIME THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-026>028-043-221800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT
TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 22, 12:25 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TSTM WND DMG     2 N ELLERBE             35.10N  79.76W
06/21/2011                   RICHMOND           NC   911 CALL CENTER

            POWER LINES DOWN NEAR ELLERBE SPRINGS INN ON HIGHWAY
            220

&&

EVENT NUMBER RAH1100854

ELLIS
Local storm report, Jun 22, 12:27 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1227 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     TSTM WND DMG     1 ENE ROCKINGHAM        34.94N  79.75W
06/21/2011                   RICHMOND           NC   911 CALL CENTER

            TREES DOWN ON EAST WASHINGTON STREET IN ROCKINGHAM

&&

EVENT NUMBER RAH1100855

ELLIS
Local storm report, Jun 22, 12:28 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1228 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     TSTM WND DMG     1 NE ROCKINGHAM         34.95N  79.75W
06/21/2011                   RICHMOND           NC   911 CALL CENTER

            TREES DOWN ALONG SKYLINE DRIVE IN ROCKINGHAM

&&

EVENT NUMBER RAH1100856

ELLIS
Local storm report, Jun 22, 12:30 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TSTM WND DMG     1 ENE ROCKINGHAM        34.94N  79.75W
06/21/2011                   RICHMOND           NC   911 CALL CENTER

            911 CENTER REPORTED TREES DOWN ALONG ARDSLEY ROAD

&&

EVENT NUMBER RAH1100857

ELLIS
Local storm report, Jun 22, 12:31 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1231 AM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TSTM WND DMG     1 ENE ROCKINGHAM        34.94N  79.75W
06/21/2011                   RICHMOND           NC   911 CALL CENTER

            TREES DOWN ON EAST WASHINGTON STREET IN ROCKINGHAM

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1100855

ELLIS
Special weather statement, Jun 22, 12:32 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1232 AM EDT WED JUN 22 2011

NCZ022-023-039-040-220515-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
1232 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN RANDOLPH...
GUILFORD... CHATHAM AND ALAMANCE COUNTIES THROUGH 115 AM EDT...

AT 1228 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FRANKLINVILLE...OR ABOUT 5 MILES EAST OF ASHEBORO...MOVING NORTHEAST
AT 20 MPH. OTHER STRONG STORMS WERE OVER HIGH POINT AND NEAR THE
PIEDMONT TRIAD AIRPORT.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RAMSEUR...STALEY...
LIBERTY...SNOW CAMP... ARCHDALE... AND SILER CITY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND LIMBS AND
BLOWING AROUND TRASH CANS AND OTHER LIGHT OUTDOOR OBJECTS.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY INDOORS AND STAY AWAY FROM THE WINDOWS.

&&

LAT...LON 3553 7927 3555 7930 3552 7934 3551 7987
      3579 8003 3624 8004 3625 7926
TIME...MOT...LOC 0428Z 247DEG 19KT 3575 7971

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:02 PM EDTSevere Thunderstorm WarningRAHJohnston43 min
Jun 21, 8:09 PM EDTSpecial Weather StatementRAHRichmond66 min
Jun 21, 8:30 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake45 min
Jun 21, 8:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore43 min
Jun 21, 8:35 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond, Scotland40 min
Jun 21, 8:56 PM EDTFlash Flood WarningRAHHoke, Moore3 hr
Jun 21, 9:01 PM EDTSevere Thunderstorm WarningRAHWake16 min
Jun 21, 9:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more61 min
Jun 21, 9:16 PM EDTSpecial Weather StatementRAHGranville, Person59 min
Jun 21, 9:37 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Scotland38 min
Jun 21, 9:57 PM EDTSpecial Weather StatementRAHMontgomery63 min
Jun 21, 10:02 PM EDTSevere Thunderstorm WarningRAHAnson31 min
Jun 21, 10:06 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond, Stanly39 min
Jun 21, 10:14 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett61 min
Jun 21, 10:27 PM EDTSpecial Weather StatementRAHRichmond63 min
Jun 21, 10:40 PM EDTFlash Flood WarningRAHCumberland, Sampson4 hr
Jun 21, 10:52 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Jun 21, 11:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Montgomery, Moore, Richmond, Scotland73 min
Jun 21, 11:41 PM EDTSpecial Weather StatementRAHDavidson, Randolph64 min
Jun 22, 12:15 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee42 min
Jun 22, 12:32 AM EDTSpecial Weather StatementRAHAlamance, Guilford, Randolph43 min
Jun 22, 12:45 AM EDTSevere Thunderstorm WarningRAHJohnston, Wake25 min
Jun 22, 4:14 PM EDTSpecial Weather StatementRAHRichmond, Scotland61 min
Jun 22, 4:54 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland66 min
Jun 22, 5:34 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland56 min
Jun 22, 5:45 PM EDTAreal Flood AdvisoryRAHScotland3 hr
Jun 22, 6:19 PM EDTSevere Thunderstorm WarningRAHSampson56 min
Jun 22, 6:42 PM EDTSpecial Weather StatementRAHHarnett, Johnston63 min
Jun 22, 7:01 PM EDTSpecial Weather StatementRAHCumberland44 min
Jun 22, 7:16 PM EDTSpecial Weather StatementRAHSampson74 min
Jun 22, 7:43 PM EDTSpecial Weather StatementRAHJohnston62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.